Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 62, NWS Milwaukee, WI

August 17, 2015Racine County, Walworth County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 17, 2015, 3:12 PM CDT for Racine County, Walworth County, Waukesha County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2015, 3:12 PM CDT (20:12 UTC)
Expired
Aug 17, 2015, 3:45 PM CDT
In force
33 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Racine County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 31 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-86 m²/s²
0-3 km storm-relative helicity
-57 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

402 
WUUS53 KMKX 172012
SVRMKX
WIC101-127-133-172045-
/O.NEW.KMKX.SV.W.0062.150817T2012Z-150817T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
312 PM CDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WALWORTH COUNTY IN SOUTHEASTERN WISCONSIN...
  NORTHWESTERN RACINE COUNTY IN SOUTHEASTERN WISCONSIN...
  SOUTHEASTERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 345 PM CDT

* AT 312 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EAST TROY...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND WIND GUSTS UP TO 40 MPH. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  POTTER LAKE AROUND 320 PM CDT.
  ROCHESTER AROUND 325 PM CDT.
  MUKWONAGO AROUND 335 PM CDT.
  WIND LAKE...BIG BEND AND WATERFORD NORTH AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WATERFORD...HONEY CREEK...GENESEE...TROY CENTER AND EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4268 8837 4281 8853 4304 8827 4286 8807
      4284 8807 4284 8804 4283 8803
TIME...MOT...LOC 2012Z 228DEG 13KT 4280 8838 

HAIL...1.00IN
WIND...<50MPH
 
$$

JTS
3 follow-up statements
561 
WWUS53 KMKX 172022
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 PM CDT MON AUG 17 2015

WIC101-127-133-172045-
/O.CON.KMKX.SV.W.0062.000000T0000Z-150817T2045Z/
WALWORTH WI-RACINE WI-WAUKESHA WI-
322 PM CDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN WALWORTH...NORTHWESTERN RACINE AND SOUTHEASTERN
WAUKESHA COUNTIES...

AT 321 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POTTER LAKE...
OR NEAR MUKWONAGO...MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND WIND GUSTS UP TO 40 MPH. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  MUKWONAGO AROUND 335 PM CDT.
  WIND LAKE...BIG BEND AND WATERFORD NORTH AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HONEY
CREEK AND WATERFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4274 8832 4285 8843 4304 8827 4286 8807
      4284 8807 4284 8804 4283 8803
TIME...MOT...LOC 2021Z 228DEG 13KT 4282 8834 

HAIL...1.00IN
WIND...<50MPH
 
$$

BSH
065 
WWUS53 KMKX 172033
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
333 PM CDT MON AUG 17 2015

WIC127-172041-
/O.CAN.KMKX.SV.W.0062.000000T0000Z-150817T2045Z/
WALWORTH WI-
333 PM CDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALWORTH COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4283 8803 4276 8829 4284 8831 4296 8825
      4286 8807 4284 8807 4284 8804
TIME...MOT...LOC 2031Z 228DEG 13KT 4285 8831 

$$

WIC101-133-172045-
/O.CON.KMKX.SV.W.0062.000000T0000Z-150817T2045Z/
RACINE WI-WAUKESHA WI-
333 PM CDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHWESTERN RACINE AND SOUTHEASTERN WAUKESHA COUNTIES...

AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MUKWONAGO...
MOVING NORTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND WIND GUSTS UP TO 40 MPH. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  WIND LAKE...BIG BEND AND WATERFORD NORTH AROUND 345 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
WATERFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4283 8803 4276 8829 4284 8831 4296 8825
      4286 8807 4284 8807 4284 8804
TIME...MOT...LOC 2031Z 228DEG 13KT 4285 8831 

HAIL...1.00IN
WIND...<50MPH
 
$$

BSH
565 
WWUS53 KMKX 172041
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 PM CDT MON AUG 17 2015

WIC101-133-172050-
/O.EXP.KMKX.SV.W.0062.000000T0000Z-150817T2045Z/
RACINE WI-WAUKESHA WI-
341 PM CDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RACINE AND
SOUTHEASTERN WAUKESHA COUNTIES WILL EXPIRE AT 345 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4283 8803 4276 8829 4284 8831 4296 8825
      4286 8807 4284 8807 4284 8804
TIME...MOT...LOC 2038Z 228DEG 13KT 4285 8831 

$$

BSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 11:03 AM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 17, 11:03 AM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CDT MON AUG 17 2015

.UPDATE...

AREA OF SHOWERS CURRENTLY EXTEND FROM NORTHEAST INTO SOUTHWEST
WISCONSIN...THEN TO THE WEST. THE SHOWERS WERE LOCATED BEHIND THE
SURFACE COLD FRONT...BEING FED BY UPPER DIVERGENCE FROM RIGHT REAR
ENTRANCE REGION OF 250 MB JET STREAK. THERE WAS ALSO SOME 700 MB
MOISTURE AND CYCLONIC VORTICITY ADVECTION IN THIS AREA.

THE UPPER DIVERGENCE IS EXPECTED TO SHIFT EASTWARD ACROSS THE AREA
THIS AFTERNOON...AS WELL AS THE SURFACE COLD FRONT. THERE IS NOT A
LOT OF LOW LEVEL FRONTOGENESIS RESPONSE ASSOCIATED WITH THE COLD
FRONT ITSELF. STILL LOOKS TO BE ENOUGH UPWARD VERTICAL MOTION TO
COMBINE WITH NO CAPPING TO HELP SOME SHOWERS AND THUNDERSTORMS
DEVELOP BY MIDDLE AFTERNOON AND SPREAD EAST INTO THE MIDDLE
EVENING HOURS. THIS IS SUPPORTED BY SEVERAL MESOSCALE MODELS.

AREA FORECAST SOUNDINGS ARE SHOWING WEAK DEEP LAYER SHEAR AND
WEAK TO MODEST AMOUNTS OF MEAN LAYER CAPE DURING THIS TIME...SO NO
SEVERE WEATHER IS EXPECTED. WILL KEEP LIKELY POPS GOING FOR THIS
AFTERNOON INTO THE MIDDLE EVENING HOURS. HIGH TEMPERATURES WILL BE
RAISED A FEW DEGREES IN THE CENTRAL AND EASTERN AREAS...GIVEN
CURRENT TRENDS.

&&

.AVIATION/18Z TAFS/...

A WEAK COLD FRONT WILL SHIFT SOUTHEAST INTO THE AREA THIS
AFTERNOON AND STALL AROUND OR JUST SOUTH OF THE AREA TONIGHT. AN
AREA OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
MOVE EASTWARD WITH THE FRONT ACROSS THE AREA THIS AFTERNOON INTO
THE MIDDLE EVENING HOURS.

MAY SEE MVFR VISIBILITIES WITH ANY STORMS...ALONG WITH BRIEF
GUSTY WINDS. VFR CONDITIONS ARE EXPECTED OTHERWISE. WILL CONTINUE
WITH VICINITY AND TEMPO WORDING IN TAFS...GIVEN SOME UNCERTAINTY
WITH TIMING AND AREAL COVERAGE OF THE SHOWERS/STORMS.

ENOUGH LOW LEVEL MOISTURE AND LIGHT WINDS LATER TONIGHT INTO
TUESDAY MORNING SHOULD LEAD TO IFR FOG AND SOME LOW STRATUS
DEVELOPMENT ACROSS THE AREA. KEPT MENTION GOING IN TAFS.

FRONT MOVES BACK INTO THE AREA TUESDAY AS A WARM FRONT...WHICH
WILL BRING MORE CHANCES FOR SHOWERS AND STORMS. BEST CHANCES WILL
BE LATER IN THE DAY WITH DAYTIME HEATING. WILL MENTION VICINITY
THUNDER IN TAFS GIVEN SOME TIMING/AREAL COVERAGE UNCERTAINTY.

&&

.MARINE...

SOME SHOWERS/STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
LINGER INTO THE MIDDLE EVENING HOURS...AS A COLD FRONT SLIDES
SOUTHEAST INTO THE AREA.

SHOULD SEE FOG DEVELOP ACROSS THE NEARSHORE WATERS OF LAKE
MICHIGAN LATER TONIGHT INTO TUESDAY MORNING...WITH LIGHT WINDS AND
A MOIST AIRMASS OVER THE REGION. NOT EXPECTING WIDESPREAD DENSE
FOG AT THIS TIME...BUT PATCHY DENSE FOG IS POSSIBLE.

A TIGHT PRESSURE GRADIENT ON WEDNESDAY SHOULD LEAD TO WINDY
CONDITIONS ACROSS THE NEARSHORE WATERS. WINDS SHOULD BE OFFSHORE
DURING THIS TIME. GALE FORCE GUSTS MAY BE POSSIBLE WEDNESDAY.

&&

.PREV DISCUSSION... /ISSUED 343 AM CDT MON AUG 17 2015/

SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.

THE MAIN FOCUS INTO TONIGHT IS ON A COLD FRONT THAT STALLS OUT OVER
THE REGION AND WHEN/IF WE WILL GET RAIN SHOWERS/CONVECTION AHEAD OF
IT.

CURRENTLY...THIS COLD FRONT EXTENDS FROM EASTERN LAKE SUPERIOR
SOUTHWEST INTO CENTRAL IOWA WHICH IS JUST UPSTREAM FROM AN ELONGATED
MID LEVEL SHORT WAVE TROUGH NOTED ON WATER VAPOR IR/RAP ANALYSIS.
RAIN SHOWERS/CONVECTION HAS DEVELOPED AHEAD OF THE FRONT...BUT SEEMS
TO BE GOING A TAD SLOWER THAN PREVIOUS GUIDANCE HAD SUGGESTED.
THUS...HAVE SLOWED DOWN THE EASTWARD PROGRESSION OF THE RAIN SHOWERS
THIS MORNING.

17.07Z RAP SOUNDINGS SHOW A SKINNY CAPE PROFILE FOR TODAY AHEAD OF
THE FRONT WITH LITTLE TO NO 0-6KM WIND SHEAR...SO AM NOT EXPECTING
ANY SEVERE WEATHER WITH CONVECTION TODAY.  THE 17.00Z NAM SEEMS TO
BE OVERDONE WITH THE BAND OF HIGH INSTABILITY AND RESULTANT
CONVECTION THAT IT DEVELOPS INTO FAR SOUTHEASTERN WISCONSIN THIS
AFTERNOON.  WHILE IT DOES LOOK LIKE WE WILL SEE SOME WARMING THIS
MORNING IN THE WARM SECTOR...THE NAM BRINGS SURFACE DEW POINTS UP
INTO THE MID 70S IN THIS BAND WHERE MID TO UPPER 60S WILL BE MORE
LIKELY.  THE COLD FRONT SHOULD FEATURE SOME RAIN SHOWERS/STORMS AS
IT COMES THROUGH THIS AFTERNOON/EVENING ALONG WITH THE MID LEVEL
SHORT WAVE TROUGH...IT IS JUST HOW MUCH WILL WE SEE.  ACTIVITY
SHOULD LESSEN TONIGHT AS THE BETTER FORCING SHIFTS OFF TO THE EAST
AND THE SURFACE FRONT STALLS.

LONG TERM...

TUESDAY THROUGH WEDNESDAY... FORECAST CONFIDENCE MEDIUM.

AN AMPLIFIED UPPER TROUGH DIGGING INTO THE CENTER OF THE COUNTRY
WILL BRING A POTENT SURFACE LOW TO THE MIDWEST TUESDAY NIGHT THROUGH
WEDNESDAY. THE 850MB BAROCLINIC ZONE WILL BE STALLED IN SOUTHERN WI.
UPPER DIVERGENCE FROM THE RIGHT ENTRANCE REGION OF THE UPPER JET
WILL LINGER OVER SOUTHERN WI ALL DAY TUESDAY. THE NOSE OF THE LOW
LEVEL JET SHOULD BRIEFLY POINT INTO SOUTHERN WI LATE TUESDAY
AFTERNOON/EARLY EVENING... SO THIS WILL BE OUR BEST CHANCE FOR
SHOWERS AND THUNDERSTORMS.

THIS IS A PARTICULARLY STRONG SYSTEM FOR THIS TIME OF YEAR.
HOWEVER... WEAK MID LEVEL LAPSE RATES WILL KEEP CAPE/INSTABILITY ON
THE LOW SIDE... BUT SHEAR WILL BE MODERATE TO STRONG ESPECIALLY IN
THE LOW LEVELS. THIS SYSTEM HAS THE POTENTIAL FOR ISOLATED SEVERE
WEATHER SO SPC HAS THE MKX AREA IN A MARGINAL RISK WITH A SLIGHT
RISK IN THE FAR SOUTHWEST COUNTY WARNING AREA.

EXPECT THE DRY SLOT/COLD FRONT TO MOVE ACROSS SOUTHERN WI EARLY
WEDNESDAY MORNING. WESTERLY WINDS ON WEDNESDAY WILL BE GUSTY...
ALTHOUGH THERE IS MODEL UNCERTAINTY FOR HOW HIGH THE WINDS WILL BE.

THURSDAY THROUGH FRIDAY... FORECAST CONFIDENCE MEDIUM.

THE UPPER LOW WILL TAKE ITS TIME EXITING THE GREAT LAKES REGION. A
HIGH PRESSURE RIDGE WILL SPREAD IN THU NIGHT. MODELS ARE SHOWING
WISCONSIN DRY WITH MOSTLY CLEAR SKIES FOR THIS PERIOD.

SATURDAY THROUGH MONDAY... FORECAST CONFIDENCE MEDIUM.

A LOW PRESSURE TROUGH WILL CROSS THE UPPER MIDWEST/SOUTHERN CANADA
OVER THE WEEKEND. THE TRAILING COLD FRONT WILL BRING A CHANCE FOR
SHOWERS AND THUNDERSTORMS TO WISCONSIN SATURDAY NIGHT INTO SUNDAY.

AVIATION/12Z TAFS/...

SOME GUSTY CONDITIONS OF UP TO 20KT ARE POSSIBLE THIS
MORNING/AFTERNOON AHEAD OF A COLD FRONT WHICH WILL STALL OUT ACROSS
THE REGION TONIGHT.  RAIN SHOWERS AND THUNDERSTORMS ARE LIKELY THIS
AFTERNOON INTO THIS EVENING WITH SOME BRIEF DROPS IN VISIBILITY
POSSIBLE WITH THEM.  IF RAIN DOES FALL TODAY...THERE COULD BE SOME
FOG THAT DEVELOPS TONIGHT WITH WINDS GOING LIGHT ALONG THE STALLING
OUT COLD FRONT...BUT SKIES SHOULD BE CLOUDY WHICH MAY LIMIT HOW MUCH
RADIATIONAL COOLING OCCURS.

MARINE...

WINDS WILL SHIFT FROM THE SOUTHWEST TO THE NORTH BEFORE BECOMING
LIGHT AND VARIABLE TONIGHT AS A COLD FRONT MOVES DOWN INTO THE
REGION AND STALLS OUT.  SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AHEAD OF THE FRONT WITH SOME GUSTY WINDS ACCOMPANYING A FEW OF THE
THUNDERSTORMS.  WINDY CONDITIONS ARE EXPECTED ON WEDNESDAY AS A LOW
PRESSURE SYSTEM MOVES THROUGH THE REGION.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

UPDATE...WOOD
TODAY/TONIGHT AND AVIATION/MARINE...HALBACH
TUESDAY THROUGH SUNDAY...MRC
Hazardous weather outlook, Aug 17, 5:45 AM CDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
545 AM CDT MON AUG 17 2015

WIZ046-047-051-052-056>060-062>072-181045-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
545 AM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT BUT SEVERE
WEATHER IS NOT ANTICIPATED. BRIEF HEAVY RAINFALL AND GUSTY WINDS
TO 40 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON
AND NIGHT WITH THE HIGHEST CHANCES OF THE SEVERE WEATHER BEING IN
SOUTH CENTRAL WISCONSIN.

CHANCES FOR THUNDERSTORMS WILL LINGER INTO WEDNESDAY...BUT ARE NOT
EXPECTED TO BE SEVERE AT THIS POINT. THERE ALSO IS A CHANCE FOR
THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY...BUT IT IS TO EARLY AT
THIS POINT TO DETERMINE WHETHER ANY SEVERE WEATHER WILL OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND NIGHT.

LMZ643>646-181045-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
545 AM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY INTO WEDNESDAY WITH
GUSTY WINDS POSSIBLE WITH THESE STORMS.

STRONG WINDS ARE POSSIBLE WEDNESDAY INTO THURSDAY WITH SMALL CRAFT
ADVISORY CONDITIONS ALSO POSSIBLE.

HALBACH
WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Aug 17, 1:50 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
150 PM CDT MON AUG 17 2015

WIZ057-058-171915-
COLUMBIA-DODGE-
150 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DODGE COUNTY...

AT 149 PM CDT...A STRONG THUNDERSTORM WAS OVER BEAVER DAM...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BEAVER DAM...WAUPUN...MAYVILLE...HORICON...JUNEAU...THERESA...
BURNETT...FOX LAKE...LOWELL...KEKOSKEE...SOUTH BEAVER DAM...
KNOWLES...DANVILLE...MINNESOTA JUNCTION...LEIPSIG AND ATWATER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4329 8900 4345 8901 4362 8886 4363 8855
      4348 8842 4333 8877
TIME...MOT...LOC 1849Z 240DEG 21KT 4343 8881

BSH
Special weather statement, Aug 17, 1:51 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
151 PM CDT MON AUG 17 2015

WIZ051-171915-
FOND DU LAC-
151 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FOND DU LAC
COUNTY...

AT 151 PM CDT...A STRONG THUNDERSTORM WAS NEAR NORTH FOND DU LAC...
MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOND DU LAC...TAYCHEEDAH...MOUNT CALVARY...JOHNSBURG...PIPE...
MARYTOWN...PEEBLES AND CALVARY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4385 8816 4375 8841 4376 8843 4389 8853
      4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 1851Z 240DEG 21KT 4386 8840

BSH
Special weather statement, Aug 17, 2:09 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
209 PM CDT MON AUG 17 2015

WIZ051-052-171945-
SHEBOYGAN-FOND DU LAC-
209 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SHEBOYGAN AND
NORTHEASTERN FOND DU LAC COUNTIES...

AT 208 PM CDT...A STRONG THUNDERSTORM WAS NEAR FOND DU LAC...MOVING
NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL
SHEBOYGAN AND NORTHEASTERN FOND DU LAC COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...JOHNSBURG...MOUNT CALVARY...ST. CLOUD...
GREENBUSH...MARYTOWN...PEEBLES...CALVARY AND TAYCHEEDAH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4374 8803 4369 8831 4379 8846 4394 8826
      4394 8821
TIME...MOT...LOC 1908Z 235DEG 7KT 4377 8831

JTS
Special weather statement, Aug 17, 2:24 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
224 PM CDT MON AUG 17 2015

WIZ064-069-070-172000-
JEFFERSON-ROCK-WALWORTH-
224 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WALWORTH AND EAST
CENTRAL ROCK COUNTIES...

AT 223 PM CDT...A STRONG THUNDERSTORM WAS NEAR DARIEN...OR 8 MILES
NORTHWEST OF DELAVAN LAKE...MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  DELAVAN LAKE AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MILLARD...RICHMOND...
JOHNSTOWN CENTER...LA GRANGE...DELAVAN...TIBBETS AND ABELLS CORNERS.

LAT...LON 4259 8879 4270 8887 4286 8863 4264 8845
TIME...MOT...LOC 1923Z 241DEG 7KT 4269 8874

JTS
Special weather statement, Aug 17, 2:38 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
238 PM CDT MON AUG 17 2015

WIZ051-052-058-059-172015-
SHEBOYGAN-FOND DU LAC-WASHINGTON-DODGE-
238 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON...
WESTERN SHEBOYGAN...NORTHEASTERN DODGE AND SOUTHEASTERN FOND DU LAC
COUNTIES...

AT 237 PM CDT...A STRONG THUNDERSTORM WAS OVER LOMIRA...OR 9 MILES
NORTHWEST OF KEWASKUM...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  CAMPBELLSPORT AROUND 245 PM CDT.
  KEWASKUM AROUND 250 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEW FANE...ADELL...
GREENBUSH...GLENBEULAH...ASHFORD...DUNDEE...WAUCOUSTA...BEECHWOOD...
BROWNSVILLE AND BYRON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4348 8842 4364 8853 4385 8808 4361 8791
TIME...MOT...LOC 1937Z 243DEG 26KT 4360 8839

JTS
Special weather statement, Aug 17, 2:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
256 PM CDT MON AUG 17 2015

WIZ064-065-070-071-172030-
JEFFERSON-WAUKESHA-RACINE-WALWORTH-
256 PM CDT MON AUG 17 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WALWORTH...
NORTHWESTERN RACINE AND SOUTHWESTERN WAUKESHA COUNTIES...

AT 255 PM CDT...A STRONG THUNDERSTORM WAS NEAR EAST TROY...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  EAST TROY AROUND 310 PM CDT.
  POTTER LAKE AROUND 320 PM CDT.
  MUKWONAGO...NORTH PRAIRIE AND BIG BEND AROUND 330 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAGLE...LA GRANGE...
GENESEE DEPOT...ABELLS CORNERS...HONEY CREEK...GENESEE...TROY CENTER
AND WATERFORD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4266 8848 4279 8864 4302 8838 4281 8814
TIME...MOT...LOC 1955Z 229DEG 15KT 4278 8849

JTS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 12:30 PM CDTSpecial Weather StatementMKXLafayette45 min
Aug 17, 12:36 PM CDTSpecial Weather StatementMKXGreen Lake9 min
Aug 17, 12:52 PM CDTSpecial Weather StatementMKXColumbia23 min
Aug 17, 1:06 PM CDTSpecial Weather StatementMKXFond du Lac24 min
Aug 17, 1:27 PM CDTSpecial Weather StatementMKXColumbia33 min
Aug 17, 1:34 PM CDTSpecial Weather StatementMKXFond du Lac26 min
Aug 17, 1:50 PM CDTSpecial Weather StatementMKXDodge25 min
Aug 17, 1:51 PM CDTSpecial Weather StatementMKXFond du Lac24 min
Aug 17, 2:09 PM CDTSpecial Weather StatementMKXFond du Lac36 min
Aug 17, 2:24 PM CDTSpecial Weather StatementMKXWalworth36 min
Aug 17, 2:38 PM CDTSpecial Weather StatementMKXFond du Lac37 min
Aug 17, 2:56 PM CDTSpecial Weather StatementMKXWaukesha34 min
Aug 17, 4:00 PM CDTSpecial Weather StatementMKXMilwaukee30 min
Aug 17, 4:10 PM CDTSpecial Weather StatementMKXWalworth35 min
Aug 17, 4:25 PM CDTSpecial Weather StatementMKXWalworth35 min
Aug 17, 5:12 PM CDTSpecial Weather StatementMKXWalworth33 min
Aug 17, 5:39 PM CDTSpecial Weather StatementMKXKenosha36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.